Applicable Analysis and Discrete Mathematics 2010 Volume 4, Issue 1, Pages: 1-22
Full text ( 348 KB)
Cited by

Families of optimal multipoint methods for solving nonlinear equations: A survey

Petković Miodrag S., Petković Ljiljana D.

Multipoint iterative root-solvers belong to the class of the most powerful methods for solving nonlinear equations since they overcome theoretical limits of one-point methods concerning the convergence order and computational efficiency. Although the construction of these methods has occurred in the 1960s, their rapid development have started in the first decade of the 21-st century. The most important class of multipoint methods are optimal methods which attain the convergence order 2n using n + 1 function evaluations per iteration. In this paper we give a review of optimal multipoint methods of the order four (n = 2), eight (n = 3) and higher (n > 3), some of which being proposed by the authors. All of them possess as high as possible computational efficiency in the sense of the Kung-Traub hypothesis (1974). Numerical examples are included to demonstrate a very fast convergence of the presented optimal multipoint methods.

Keywords: multipoint methods, optimal methods, nonlinear equations, computational efficiency, Kung-Traub’s conjecture